Skip to Content

Can Benydral cause problems with the liver or kidneys?

Responses (1)

Anonymous 30 Mar 2014

Assuming you have a healthy pair of kidneys and a healthy liver and no major medical problems and don't "party" or drink much alcohol, Benadryl/diphenhydramine should not do any harm to your liver or kidneys. Just for the sake of comparison with another OTC medicine: Tylenol can potentially do serious harm to your liver if you or I take too much at once or take it very often for a long time. Without actually referencing any information on metabolism and excretion of diphenhydramine AKA Benadryl, I've never heard of or read about it being an issue. If it is one of those Benadryl-and-pain med 2 in 1 combination pills, that's a different story. The one danger I know about benadryl is that taking a large dose all at once can cause stimulation instead of sleepiness and can even cause temporary psychosis. It has to be a very high dose but I've seen it firsthand. Especially if mixed with alcohol or other drugs.
-sweaty

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions